Please take a survey to help researchers understand hypoglycemia (low blood glucose) in people with diabetes. TuDiabetes is partnering with researchers at the University of California San Diego (UCSD) to better understand the frequency of hypoglycemia and use of glucagon emergency kits (GEKs) in the diabetes community. The GRID (Glucagon Rescue for Insulin-Dependent Diabetes) survey is available online here (if you can’t access that link, please copy/paste this url into your web browser: http://goo.gl/7vmeC ). You must be at least 18 years old to participate, and you must either have diabetes or be a caretaker (parent, spouse, etc) of someone with diabetes. This study is led by Dr. Nate Heintzman and Dr. Steven Edelman at UCSD.
Micro doses sound great! How long would it take to raise BG levels? I have never had to use glucagon in 30 years - even through a pregnancy!
Ah, I didn't realize you were talking about doses that minute. You explained that very well. You say the emergency glucagon kit is the atom bomb and we need a pen that can do micro-dosing. Does such a thing exist? How do people do micro doses? As someone who lives alone, that might be something I should look into, though it does scare me a bit and I really don't need to buy more meds..lol. But the other night for example I kept dropping a few more points every time I tested despite taking a total of 10 glucose tabs (and no bolus on board). I bottomed out at 28 and knew another drop might render me unconscious. It was late and I was sleepy. I took a couple more tabs, ate a snack, removed my pump and started slowly coming back up. I think it was an absorption fluke, but it's the second time I had similar experiences. Instead of staying up till 4AM popping glucose tabs, it would have been nice to take a shot, come back up and go to bed!
Ask Terry he is the real expert here because he is already doing that. For me the survey is a great opportunity to recommend the development of a pen that is capable of micro-dosing glucagon. We will see if the industry is willing to adopt the idea.
I be done Emily. Since I just bought an IPAD if I win the thing I will donate it to DHF for a prize for the site.
U know Sparky I didn't even think about winning.................. Oh well I just done it for other diabetics................Kinda figure I won't win anyway. LOL!
Done. Making it easier is always good. Thanks
To all those who say they don't understand the "using Glucagon on yourself" angle - you absolutely can use Glucagon on yourself. For example, have you ever bolused and then gotten sick/nauseous and were unable to eat? I have!! And when this happened, I had to give myself some Glucagon (I did small doses, testing and then administering a little more if I was dropping). It worked, but I was definitely nauseous and had a killer headache.
This phenomenon has also been documented by others - http://badpancreas.wordpress.com/2011/01/10/two-shots-too-many/
Why not just eat glucose tabs and skip the nausea and headache?
Sometimes in a really bad low ppl can't swollow so honey or icing helps.
If that's in response to my "why not just eat glucose tabs", Doris, I meant rather than using Glucagon which is a very strong drug with side effects.
I've heard that it's dangerous to "feed something" to someone; definitely if they're unconscious, but also if they're not alert enough to swallow or do it themselves. I read somewhere many people have died from choking when this was done by well-intentioned helpers!
It was sorry. True u gotta deal with a super high after the gluagon shot that I get but it's alot better than being braindead or if ur lucky enough in a coma.